Ask an expert
Question

29 Aug 2011

Pill and spotting
I''m on the pill and when I finished my last pack, I did something I shouldn''t. I skipped the 7 non-medicated pills and started with the new pack right away. This is something I''d never done before but my period coincided with an important chain of events I didn''t want to miss.

I thought doing it once would be safe. However, I''ve been experiencing spotting since. I don''t even know if it''s my real period. It''s not as heavy but I need as many as 4 panty liners a day. What should I do? Stop taking the pill halfway through and let my period come or continue and wait for the period to come next month?

I''ve been on the pill for 7 years. I should have known better. Now I''m scared my health and fertility might be compromised. Please help. Thanks you,

Patricia
Answer 355 views
Expert
Sexologist
Sexologist

01 Jan 0001

I don't think that you need to worry and certainly your fertility will not have been compromised by doing this - don't worry! As a psychosexual therapist (I'm a psychologist not a medical doctor, I'm not 100% sure of the necessary way forward - I think it's to continue with your pills according to the new packet and let your cycle sort itself out, but to be sure repost your question on the gynae's expert forum.

Claire - SASHA

For further information please consult SASHA’s website at www.sexualhealth.qw.co.za/dru For referral to a professional in your vicinity, please send an email to helpline.sasha@gmail.com

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9439 votes
No
68% - 20031 votes
Vote